Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2014, 1:33 AM EDT for Franklin County, Wakulla County, Florida. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 1:33 AM EDT (05:33 UTC)
- Expired
- Jul 3, 2014, 2:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:36 AM EDT | MARINE TSTM WIND 47 | Ese Shell Point, FL | WIND GUST OF 41 KNOTS OR 47 MPH AT THE SHELL POINT STATION SHPF1. |
| Jul 3, 1:58 AM EDT | TSTM WND DMG | 2 N Saint Teresa, FL | TREE DOWN WEST OF THE OCHLOCKONEE BRIDGE |
| Jul 3, 2:02 AM EDT | TSTM WND DMG | Saint Teresa, FL | TREE DOWN IN SAINT TERESA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS52 KTAE 030533
SVRTAE
FLC037-129-030600-
/O.NEW.KTAE.SV.W.0182.140703T0533Z-140703T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 AM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN FLORIDA...
SOUTH CENTRAL WAKULLA COUNTY IN FLORIDA...
* UNTIL 200 AM EDT
* AT 129 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SPRING CREEK...AND MOVING
SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEDART...PANACEA...TURKEY POINT...BALD POINT...PANACEA-WAKULLA
AIRPORT...SAINT TERESA AND ALLIGATOR POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2991 8450 2989 8457 3017 8439 3011 8419
3008 8420 3007 8426 3001 8435 2994 8433
2989 8434 2990 8444 2992 8446 2991 8448
2989 8447 2987 8450 2988 8451
TIME...MOT...LOC 0534Z 026DEG 10KT 3007 8433
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:12 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 9:12 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 912 PM EDT Wed Jul 2 2014 .Near Term [Through Tonight]... After another hot day across the area, we will continue to be warm and humid tonight. Most convection around the CWA should dissipate by 04z except for extreme NW portions or the forecast region near and NW of Dothan. Raised PoPs for this area as some of our CAM models do show convection reaching these areas just after 02z from an outflow boundary originating near central AL/MS. Still uncertain if convection will make it to areas near Tallahassee, but added 20 PoPs until 06z to areas west of TLH to account for this scenario. Subsequent updates will be made to PoPs if necessary. Temperatures will be warmer than average and most of the CWA should stay near the mid 70s, with upper 70s to low 80s along the coast. && .Aviation... [Through 00Z Friday]... Expect VFR conditions through the evening at most terminals. Some haze from nearby wildfires and controlled burns may briefly bring ECP,DHN, and TLH down to VFR VIS. Keeping a close eye on some thunderstorms that have developed to the NW of our CWA. We will be monitoring these storms closely as there is some potential they will impact our western terminals overnight. && .Prev Discussion [329 PM EDT]... .Short Term [Thursday Through Friday Night]... Another very hot day is in store for Thursday, but drier air will be pushing into the region from the north during the afternoon and evening hours. Therefore will not issue a heat advisory although will see some indices close to 105. Tropical Storm Arthur will continue to move northeast through the period to a position off of the Carolina coasts Thursday and skirting the Outer Banks Thursday night. This will keep our region in low-level northwest flow resulting in offshore winds suppressing the seabreeze, allowing temperatures to approach triple digits again. A weak surface trough trailing from Arthur will lie across the area with rain chances south of I-10 in the 15-20% range. The other issue of note is the very dry air that will be advected into the southeast U.S. as Arthur skirts the east coast and strong high pressure moves into the Great Lakes and Midwest regions. This drier air will begin to move into our AL and GA counties late Thursday afternoon with a secondary drier push on Friday across the entire area. The result will be much lower dewpoints, even in the mid and upper 50s, and cooler overnight lows in the mid to upper 60s Saturday morning. This will also limit convection on Friday to just low chances along the coast. .Long Term [Saturday Through Wednesday]... High pressure will build through the period increasing heights in the southeast U.S. and bringing onshore, moist flow across the region beginning Monday. The weekend will be drier than normal with isolated to scattered convection generally south of I-10. As moisture increases with the return flow, PoPs will gradually ramp up to a typical 40-50% early in the week. Temperatures will be close to seasonal normals with overnight lows in the lower 70s and daytime highs in the mid 90s. .Marine... Light west to southwesterly winds will prevail over the coastal waters through the end of the week. Wind speeds should remain below headline criteria with seas generally below 3 feet. .Fire Weather... Red flag conditions are unlikely for the next several days, although some lower RH values are possible Friday afternoon as some drier air moves in from the north. .Hydrology... High pressure in place will keep local weather hot and dry today and tomorrow, with scattered sea breeze storms pinned along the coast. More widespread rain chances will return over the weekend, but rainfall totals are expected to remain low. With low rainfall totals forecast and area rivers at normal to low levels, no flooding is forecast over the next several days. && .Preliminary Point Temps/PoPs... Tallahassee 74 100 70 97 66 / 30 10 10 10 10 Panama City 79 98 77 93 74 / 30 10 10 10 10 Dothan 74 100 69 95 69 / 30 10 10 0 10 Albany 74 100 68 95 68 / 20 10 10 0 10 Valdosta 73 100 69 95 65 / 30 10 10 10 10 Cross City 74 97 74 95 69 / 30 20 10 20 10 Apalachicola 77 97 75 92 72 / 30 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...HARRIGAN/DOBBS SHORT TERM...HOLLINGSWORTH LONGTERM...HOLLINGSWORTH AVIATION...GOULD/WALSH MARINE...HOLLINGSWORTH FIRE WEATHER...WOOL HYDROLOGY...WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:54 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 22 min |
| Jul 2, 10:12 PM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 2, 11:05 PM EDT | Special Marine Warning | TAE | 85 min | |
| Jul 3, 12:12 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 1:19 AM EDT | Special Marine Warning | TAE | 116 min | |
| Jul 3, 1:52 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Franklin | 47 min |
| Jul 3, 2:08 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 23 min |
| Jul 3, 3:07 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jul 3, 3:53 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 48 min |
| Jul 3, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 45 min |
| Jul 3, 5:47 PM EDT | Special Weather Statement | TAE | Madison | 58 min |
| Jul 3, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.